MAUDE Adverse Event Report: 3M ESPE DENTAL PRODUCTS 3M¿ FAST RELEASE VARNISH; VARNISH, CAVITY

3M ESPE DENTAL PRODUCTS 3M¿ FAST RELEASE VARNISH; VARNISH, CAVITY
Model Number 12158S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Burning Sensation (2146); Swelling/ Edema (4577)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for analysis and not lot number was provided.The instructions for use for 3m fast release varnish contains a precautionary statement that patients with known sensitivity to colophony/rosin should avoid this product.
 
Event or Problem Description
Swelling of the lip, redness of the tongue and burning sensation throughout the body was alleged the morning after application of 3m fast release varnish, 5% sodium fluoride, strawberry flavor.The swelling continued the next few days, including the hands.The dentist prescribed prednisone (6- day cycle), after which the symptoms reduced but continued.The patient planned on seeing a dermatologist.No further information is available.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
3M¿ FAST RELEASE VARNISH
Common Device Name
VARNISH, CAVITY
Manufacturer (Section D)
3M ESPE DENTAL PRODUCTS
2510 conway avenue
st. paul MN 55144 1000
Manufacturer (Section G)
ORATECH LLC
10075 south jordan gateway
south jordan UT 64095
Manufacturer Contact
suzanne leung
2510 conway avenue
building 275-02-w-08
st. paul, MN 55144-1000
6515758052
MDR Report Key13389270
Report Number3005174370-2022-00001
Device Sequence Number4858609
Product Code LBH
UDI-Device Identifier30605861060678
UDI-Public30605861060678
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132109
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12158S
Device Catalogue Number12158S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale